Alert archive / South Dakota / River Flood Warnings in 2014
River Flood Warning 32, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 16, 2014, 11:31 PM CDT for Lincoln County, Minnehaha County, South Dakota. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2014, 11:31 PM CDT (04:31 UTC)
- Expired
- Jun 17, 2014, 11:31 PM CDT
- In force
- 24 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 8 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Sioux Falls Western Avenue (WAVS2).
- Action stage
- 6.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
191
WGUS43 KFSD 170431
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1131 PM CDT MON JUN 16 2014
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...IOWA...
BIG SIOUX RIVER AT WESTERN AVE
FLOYD RIVER AT ALTON
LITTLE SIOUX RIVER NEAR MILFORD
PERRY CREEK NEAR MERRILL
...FORECAST FLOODING CHANGED FROM MAJOR TO RECORD SEVERITY FOR THE
FOLLOWING RIVERS IN IOWA...MINNESOTA...
ROCK RIVER AT LUVERNE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
REPEATED EXCESSIVE RAINFALL OVER THE LAST FEW DAYS HAS PUSHED RIVER
LEVELS WELL INTO FLOOD. ADDITIONAL RAINFALL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC083-099-180831-
/O.NEW.KFSD.FL.W.0032.140617T0431Z-000000T0000Z/
/WAVS2.1.ER.140617T0315Z.140617T0400Z.000000T0000Z.NO/
1131 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT WESTERN AVE.
* UNTIL FURTHER NOTICE.
* AT 11PM MONDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
TO FLOOD.
&&
LAT...LON 4353 9678 4353 9676 4351 9675 4352 9671
4351 9670 4349 9676
$$
IAC119-MNC133-180831-
/O.EXT.KFSD.FL.W.0011.000000T0000Z-140619T1320Z/
/LUVM5.3.ER.140615T0925Z.140617T0600Z.140618T1320Z.NR/
1131 PM CDT MON JUN 16 2014
...OBSERVED FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...
...FORECAST FLOODING INCREASED FROM MAJOR TO RECORD SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT LUVERNE.
* UNTIL THURSDAY MORNING.
* AT 10PM MONDAY THE STAGE WAS 14.8 FEET.
* RECORD FLOODING IS OCCURRING AND RECORD FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.3 FEET BY TUESDAY JUNE 17.
THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY JUNE 18.
* AT STAGES NEAR 16.0 FEET...THE WATER REACHES THE BOTTOM OF THE
BRIDGE ON HIGHWAY 4 AT THE GAGE.
&&
LAT...LON 4371 9622 4370 9611 4360 9616 4350 9614
4350 9625 4363 9625
$$
IAC149-180831-
/O.CON.KFSD.FL.W.0031.000000T0000Z-000000T0000Z/
/PCMI4.3.ER.140617T0244Z.140617T0345Z.000000T0000Z.NR/
1131 PM CDT MON JUN 16 2014
...OBSERVED FLOODING INCREASED FROM MINOR TO RECORD SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE PERRY CREEK NEAR MERRILL.
* UNTIL FURTHER NOTICE.
* AT 10PM MONDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 8.0 FEET.
&&
LAT...LON 4279 9639 4279 9635 4274 9635 4270 9636
4270 9639 4274 9639
$$
IAC041-059-180831-
/O.NEW.KFSD.FL.W.0033.140617T0431Z-000000T0000Z/
/MIFI4.1.ER.140617T0321Z.140617T0330Z.000000T0000Z.NO/
1131 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 10PM MONDAY THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 12.0 FEET...MINOR FLOODING OF LOW LYING AGRICULTURAL
LANDS BEGINS.
&&
LAT...LON 4350 9533 4350 9526 4334 9519 4334 9516
4328 9517 4329 9524
$$
IAC167-180830-
/O.NEW.KFSD.FL.W.0034.140617T0431Z-140618T1412Z/
/ALTI4.1.ER.140617T0325Z.140617T0600Z.140617T1412Z.NO/
1131 PM CDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE FLOYD RIVER AT ALTON.
* UNTIL WEDNESDAY MORNING.
* AT 11PM MONDAY THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 13.5 FEET BY TUESDAY JUNE 17.
THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY JUNE 17.
* AT STAGES NEAR 12.0 FEET...FLOODING BEGINS TO AFFECT THE LOWER
LYING AGRICULTURAL LANDS ALONG THE RIVER.
&&
LAT...LON 4307 9596 4307 9589 4299 9598 4291 9603
4291 9610 4300 9603
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
BIG SIOUX RIVER
WAVS2 10.0 10.46 MON 11 PM
ROCK RIVER
LUVM5 10.0 14.82 MON 10 PM 15.3 TUE 1 AM
PERRY CREEK
PCMI4 8.0 12.32 MON 11 PM
LITTLE SIOUX RIVER
MIFI4 12.0 12.02 MON 10 PM
FLOYD RIVER
ALTI4 12.0 13.01 MON 11 PM 13.5 TUE 1 AM1 follow-up statement
300
WGUS83 KFSD 170803
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
303 AM CDT TUE JUN 17 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...MINNESOTA...
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT WESTERN AVE
PIPESTONE CREEK AT PIPESTONE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
SPLIT ROCK CREEK NEAR CORSON
ROCK RIVER AT ROCK VALLEY
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-101-170833-
/O.CAN.KFSD.FL.W.0018.000000T0000Z-140618T1200Z/
/DERS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
303 AM CDT TUE JUN 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 02AM TUESDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.7 FEET. THE
RIVER WILL FALL TO 9.3 FEET BY WEDNESDAY MORNING.
&&
LAT...LON 4394 9673 4394 9665 4379 9665 4379 9672
4370 9672 4370 9679
$$
SDC083-099-170833-
/O.CAN.KFSD.FL.W.0032.000000T0000Z-140617T0803Z/
/WAVS2.1.ER.140617T0315Z.140617T0445Z.140617T0627Z.NO/
303 AM CDT TUE JUN 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT WESTERN AVE.
* AT 02AM TUESDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JUNE
16.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
TO FLOOD.
&&
LAT...LON 4353 9678 4353 9676 4351 9675 4352 9671
4351 9670 4349 9676
$$
IAC119-167-181203-
/O.EXT.KFSD.FL.W.0014.000000T0000Z-140621T0753Z/
/RKVI4.3.ER.140616T1931Z.140618T1200Z.140620T0753Z.NR/
303 AM CDT TUE JUN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT ROCK VALLEY.
* UNTIL LATE FRIDAY NIGHT.
* AT 02AM TUESDAY THE STAGE WAS 21.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL RISE TO 23.0 FEET BY 7 AM WEDNESDAY.
* AT STAGES NEAR 22.0 FEET...THE DRIVEWAY AND YARD OF THE HOUSE NEAR
THE GAGE ARE FLOODED.
&&
LAT...LON 4334 9625 4331 9618 4312 9636 4303 9647
4314 9644 4325 9639
$$
SDC099-181202-
/O.EXT.KFSD.FL.W.0021.000000T0000Z-140620T1321Z/
/COSS2.3.ER.140616T2239Z.140617T1800Z.140619T1321Z.NR/
303 AM CDT TUE JUN 17 2014
THE FLOOD WARNING CONTINUES FOR
THE SPLIT ROCK CREEK NEAR CORSON.
* UNTIL FRIDAY MORNING.
* AT 01AM TUESDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 8.5 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JUNE
16.
* FORECAST...THE RIVER WILL CREST NEAR 17.2 FEET BY TUESDAY JUNE 17.
THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY JUNE 19.
&&
LAT...LON 4372 9654 4372 9648 4362 9654 4358 9654
4358 9661 4365 9661
$$
MNC117-SDC101-170833-
/O.CAN.KFSD.FL.W.0024.000000T0000Z-140617T0803Z/
/PIPM5.1.ER.140616T2357Z.140617T0400Z.140617T0633Z.NO/
303 AM CDT TUE JUN 17 2014
THE FLOOD WARNING IS CANCELLED FOR
THE PIPESTONE CREEK AT PIPESTONE.
* AT 02AM TUESDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JUNE
16.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS.
&&
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
4397 9640 4402 9641
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
DERS2 12.0 10.52 TUE 3 AM 11.7 MON JUN 16
WAVS2 10.0 9.85 TUE 2 AM 10.6 MON JUN 16
ROCK RIVER
RKVI4 16.0 21.82 TUE 3 AM 23.0 WED 7 AM
SPLIT ROCK CREEK
COSS2 8.5 15.74 TUE 2 AM 17.2 TUE 1 PM
PIPESTONE CREEK
PIPM5 16.0 15.68 TUE 2 AMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 16, 7:34 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 16, 7:34 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
734 PM CDT MON JUN 16 2014
.UPDATE...
ISSUED AT 734 PM CDT MON JUN 16 2014
STORMS CONTINUE TO DEVELOP AND WILL CONTINUE LATER INTO TONIGHT
THAN EARLIER FORECAST...WITH ADDITIONAL HEAVY RAIN AMOUNTS.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014
SHOWERS AND STORMS WILL CONTINUE THE PROCESS OF BECOMING
CONCENTRATED OVER THE EASTERNMOST PART OF THE AREA INTO THIS EARLY
EVENING. THIS INCLUDES EXPECTED NEW DEVELOPMENT IN NORTHWEST IOWA BY
THE END OF THIS AFTERNOON. THE FLASH FLOOD WATCH WILL BE CONTINUED
AS IS FOR NOW WITH THIS EXPECTED NEW DEVELOPMENT AS RICH MOISTURE
WILL FEED THE NEW STORMS IN NORTHWEST IOWA. STORMS SHOULD THEN
DECREASE FROM THE WEST THROUGH THE EVENING...ALTHOUGH THE EXTENT OF
THE NEW DEVELOPMENT AND STORMS IN THE CURRENT LINE LINGERING COULD
SLOW THE ENDING DOWN A BIT FROM FSD EAST AND SOUTH. IN ANY EVENT THE
LAST OF THE LINGERING STORMS SHOULD END A LITTLE AFTER 1 AM CDT AS
UPPER SUPPORT MOVES EAST. LOW TEMPERATURES SHOULD BE MOSTLY IN THE
65 TO 70 RANGE WITH A WARM HUMID AIR FLOW AT LOW LEVELS...AND THIS
MEANS NOT TOO MUCH OF A DROP FROM SOME OF THE RAIN COOLED AIR THIS
AFTERNOON. THE EXTENT OF CLEARING LATE TONIGHT IS NOT CERTAIN DUE TO
THE EXPECTED DEVELOPMENT OF AT LEAST SOME LOW CLOUDS...AND A SOLID
DECK CANNOT BE RULED OUT. AT THIS TIME WILL NOT INTRODUCE FOG INTO
THE FORECAST WITH ANY STRATUS NOT EXPECTED TO BE REAL LOW AND
PERHAPS AIDING THE PREVENTION OF FOG FORMATION...BUT WE WILL HAVE TO
WATCH.
TUESDAY WILL BE A DAY MARKED BY WARMING...CAPPING...AND PERHAPS SOME
DRYING OVER THE SOUTHERN EDGE OF THE FORECAST AREA WHERE THE
STRONGEST WARMING WILL ALSO BE PRESENT. THIS SHOULD BRING A MINIMUM
OF STORMS THROUGHOUT THE DAY...WITH WHAT DEVELOPS CONFINED TO THE
NORTHERN PART OF THE AREA...OR NORTH OF THE WARM FRONT. WILL GO WITH
A SLIGHT CHANCE OR LOW CHANCE IN THE AFTERNOON...MAINLY NORTH OF
INTERSTATE 90. TEMPERATURES WILL DEFINITELY BE WARMER ACROSS THE
BOARD...IN SPITE OF MORNING STRATUS. HIGHS ARE EXPECTED TO VARY FROM
THE MID 80S TO LOWER 90S...WITH ONLY PART OF SOUTHWEST MINNESOTA
MORE THAN A COUPLE DEGREES FROM 90 FOR HIGHS. SOUTHERLY WINDS WILL
GET ON THE BREEZY SIDE SOUTH OF THE WARM FRONT IN EXTREME SOUTHEAST
SOUTH DAKOTA AND MUCH OF NORTHWEST IOWA.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 328 PM CDT MON JUN 16 2014
A SLIGHT INCREASE IN STORMS IS EXPECTED IN THE NORTH FOR TUESDAY
EVENING BUT THEY SHOULD STILL BE PRETTY SPOTTY. THE CAPPING FACTOR
WILL THE BE OVERCOME LATE WEDNESDAY AND WEDNESDAY NIGHT AS A STRONG
UPPER WAVE AND SURFACE SYSTEM MOVE IN. ALONG WITH THE PROLIFERATION
IN STORMS WILL COME A RETURN TO A DECENT...AND POSSIBLY
STRONG...SEVERE THREAT. TEMPERATURES AGAIN SHOULD WARM INTO THE MID
80S TO LOWER 90S WITH THE HEATING NOT LIKELY TO BE DESTROYED
UNTIL LATE AFTERNOON.
THURSDAY WILL BE A COOLER DAY...BUT THE UPPER LOW WILL STILL BE WEST
TO NORTHWEST OF THE AREA...AND UNSTABLE AIR WILL LINGER OVER THE
EASTERN PART OF THE AREA...SO A MENTION OF STORMS IS
APPROPRIATE...ESPECIALLY EAST. THE COOLER LOW LEVEL AIR FLOW WILL
ALSO BE ACCOMPANIED BY COOLER AIR ALOFT...THUS THE INSTABILITY.
CHANCES FOR STORMS IN A REGIME OF CLOSE TO OR VERY SLIGHTLY ABOVE
NORMAL TEMPERATURES FOR FRIDAY THROUGH MONDAY ARE QUESTIONABLE. THE
UPPER LOW PASSES BY TO THE NORTH FRIDAY. THE GFS THE SLIDES IT EAST
SOUTHEAST WITH A WEST NORTHWESTERLY UPPER FLOW AND SURFACE RIDGING
DEVELOPING. THE EC TAKES THE LOW MORE STRAIGHT EAST BEFORE TURNING
IT EAST SOUTHEAST OVER THE GREAT LAKES. THIS WOULD LEAVE ROOM FOR A
VERY MODEST CHANCE OF SHOWERS/STORMS NORTH AND EAST FRIDAY AND
FRIDAY NIGHT...AND PERHAPS AGAIN SUNDAY WHEN SOME WARM ADVECTION
STARTS UP AGAIN. WILL GO WITH THAT FOR NOW IN THE UNCERTAIN
PATTERN...THE CHOICE IN A WET PERIOD LEANING TO THE WET. WILL KEEP
MONDAY DRY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 652 PM CDT MON JUN 16 2014
SHOWERS AND STORMS CONTINUING INTO THE EVENING SOUTHEAST HALF OF
THE AREA WILL SLOWLY DECREASE FROM THE WEST THROUGH 06Z. AREAS OF
CEILINGS 2-3K FEET AND VISIBILITIES 3-5SM IN PRECIPITATION...WITH
LOCAL AND BRIEF CEILINGS NEAR 1K FEET AND VISIBILITIES BELOW 3SM.
06Z-16Z AREAS OF CEILINGS 1-3K FEET AND VISIBILITIES 3-5SM/BR MAY
BECOME WIDESPREAD 09Z-15Z. AFTER 16Z VFR WITH CEILINGS 3-5K FEET
BECOMING SCATTERED CLOUDS 3-5K FEET.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR SDZ067-070-071.
MN...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MNZ072-080-081-
089-090-097-098.
IA...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR IAZ001>003-
012>014-020>022-031-032.
NE...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR NEZ013-014.
&&
UPDATE...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous weather outlook, Jun 16, 6:00 AM CDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 600 AM CDT MON JUN 16 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ056-062-067-071-171100- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DAKOTA-MOODY-MINNEHAHA-UNION- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION LATE THIS MORNING INTO THIS AFTERNOON. LARGE HAIL TO THE SIZE OF BASEBALLS...70 MPH WINDS...AND TORNADOES ARE POSSIBLE AFTER 11 AM. AREA RIVERS AND STREAMS CONTINUE TO RUN VERY HIGH OR IN FLOOD STAGE AFTER RECENT HEAVY RAINFALL AND THE FAILURE OF THE LOWER DAM AT BLUE MOUND STATE PARK. FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE BIG SIOUX...SPLIT ROCK CREEK...PIPE STONE CREEK...THE ROCK RIVER...THE LITTLE SIOUX AND WEST FORK DITCH UNTIL AT LEAST TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAT INDICIES OF 95 TO 100 WILL BE POSSIBLE SOUTH OF INTERSTATE 90 TUESDAY AND WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 11 AM. NEZ013-SDZ038>040-050-052>055-057>061-063>066-068>070-171100- DIXON-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS- HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY- 600 AM CDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH DAKOTA...AND ARE EXPECTED TO LIFT NORTHEAST THROUGH THE MORNING ACROSS THE AREA. SOME OF THESE STORMS MAY BE SEVERE PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUST TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE 90 TUESDAY EVENING...AND ONCE AGAIN ACROSS THE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7AM TODAY.
In the hours before
Local storm report, Jun 16, 9:44 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLOOD LE MARS 42.79N 96.17W
06/16/2014 PLYMOUTH IA LAW ENFORCEMENT
WATER RUNNING OVER CURBS
&&
JSHEEHANLocal storm report, Jun 16, 10:00 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1000 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 5 WSW MARTINSBURG 42.47N 96.92W
06/16/2014 E1.75 INCH DIXON NE TRAINED SPOTTER
&&
JSHEEHANLocal storm report, Jun 16, 10:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1028 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST LE MARS 42.79N 96.17W
06/16/2014 E60 MPH PLYMOUTH IA TRAINED SPOTTER
TREE LIMBS UP TO SIX INCHES IN DIAMETER DOWN. ALSO PEA
SIZE HAIL
&&
JSHEEHANLocal storm report, Jun 16, 10:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND GST 1 SSE SIOUX CITY 42.49N 96.38W
06/16/2014 E60 MPH WOODBURY IA TRAINED SPOTTER
FOUR INCH DIAMETER TREE BRANCHES DOWN
&&
JSHEEHANLocal storm report, Jun 16, 10:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST 2 NNE SIOUX CITY 42.53N 96.38W
06/16/2014 E65 MPH WOODBURY IA TRAINED SPOTTER
HEAVY RAIN AND PEA SIZE HAIL
&&
JSHEEHANLocal storm report, Jun 16, 11:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 2 N SALIX 42.34N 96.29W
06/16/2014 E60 MPH WOODBURY IA TRAINED SPOTTER
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:11 PM CDT | Severe Thunderstorm Warning | FSD | Douglas, Hutchinson | 34 min |
| Jun 16, 7:15 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union | 45 min |
| Jun 16, 7:25 PM CDT | Areal Flood Warning | FSD | Clay, Hutchinson, Lake, Lincoln, McCook, Minnehaha and 4 more | 48 hr |
| Jun 16, 7:41 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Minnehaha, Moody | 49 min |
| Jun 16, 7:59 PM CDT | Severe Thunderstorm Warning | FSD | Union | 46 min |
| Jun 16, 8:05 PM CDT | River Flood Warning | FSD | Turner | 4 days |
| Jun 16, 8:05 PM CDT | River Flood Warning | FSD | Clay | 7 days |
| Jun 16, 8:05 PM CDT | River Flood Warning | FSD | Moody | 24 hr |
| Jun 16, 8:05 PM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 16, 8:18 PM CDT | River Flood Warning | FSD | Union | 6 days |
| Jun 16, 9:06 PM CDT | Areal Flood Warning | FSD | Union | 12 hr |
| Jun 16, 9:34 PM CDT | Severe Thunderstorm Warning | FSD | Union | 41 min |
| Jun 16, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 45 min |
| Jun 17, 12:40 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 50 min |
| Jun 17, 11:08 AM CDT | River Flood Warning | FSD | Clay | 7 days |
Nearby
River Flood Warnings in South Dakota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.